Soft Computing

, Volume 21, Issue 7, pp 1653–1665 | Cite as

The hull-kernel topology on prime ideals in posets



In this paper, we continue our study of prime ideals in posets that was started in Joshi and Mundlik (Cent Eur J Math 11(5):940–955, 2013) and, Erné and Joshi (Discrete Math 338:954–971, 2015). We study the hull-kernel topology on the set of all prime ideals \(\mathcal {P}(Q)\), minimal prime ideals \(\mathrm{Min}(Q)\) and maximal ideals \(\mathrm{Max}(Q)\) of a poset Q. Then topological properties like compactness, connectedness and separation axioms of \(\mathcal {P}(Q)\) are studied. Further, we focus on the space of minimal prime ideals \(\mathrm{Min}(Q)\) of a poset Q. Under the additional assumption that every maximal ideal is prime, the collection of all maximal ideals \(\mathrm{Max}(Q)\) of a poset Q forms a subspace of \(\mathcal {P}(Q)\). Finally, we prove a characterization of a space of maximal ideals of a poset to be a normal space.


Prime ideal Minimal prime ideal Maximal ideal  Pseudocomplemented poset Quasicomplemented poset 0-Distributive poset 


  1. Balasubramani P (2004) Stone topology of the set of prime filters of a \(0\)-distributive lattice. Indian J Pure Appl Math 35(2):149–158MathSciNetMATHGoogle Scholar
  2. Balasubramani P (2008) Prime filters in a pseudocomplemented semilattices. J Combin Math Combin Comput 67:67–87MathSciNetMATHGoogle Scholar
  3. David E, Erné M (1992) Ideal completion and Stone representation of ideal-distributive ordered sets. Top Appl 44(1–3):95–113Google Scholar
  4. Erné M (2006) Prime and maximal ideals of partially ordered sets. Math Slovaca 56(1):1–22MathSciNetMATHGoogle Scholar
  5. Erné M, Joshi V (2015) Ideals in atomic posets. Discrete Math 338(6):954–971Google Scholar
  6. Grätzer G (1998) General lattice theory. Birkhäuser, BaselMATHGoogle Scholar
  7. Grillet PA, Varlet JC (1967) Complementedness conditions in lattices. Bull Soc Roy Sci Liège 36:628–642MathSciNetMATHGoogle Scholar
  8. Halaš R (1993) Pseudocomplemented ordered sets. Arch Math (Brno) 29(1–3):153–160Google Scholar
  9. Halaš R, Joshi V, Kharat VS (2010) On \(n\)-normal posets. Cent Eur J Math 8(5):985–991MathSciNetCrossRefMATHGoogle Scholar
  10. Halaš R, Rachůnek J (1995) Polars and prime ideals in ordered sets. Discuss Math 15(1):43–59Google Scholar
  11. Henriksen M, Jerison M (1965) The space of minimal prime ideals of a commutative ring. Trans Am Math Soc 115:110–130MathSciNetCrossRefMATHGoogle Scholar
  12. Joshi V, Mundlik ND (2013) Prime ideals in \(0\)-distributive posets. Cent Eur J Math 11(5):940–955MathSciNetMATHGoogle Scholar
  13. Joshi V, Waphare BN (2005) Characterizations of 0-distributive posets. Math Bohem 130(1):73–80MathSciNetMATHGoogle Scholar
  14. Kist JE (1963) Minimal prime ideals in commutative semigroups. Proc London Math Soc 3(13):31–50Google Scholar
  15. Larmerová J, Rachůnek J (1988) Translations of distributive and modular ordered sets. Acta Univ Palack Olomuc Fac Rerum Nat Math 27:13–23Google Scholar
  16. Mokbel KA, Kharat VS (2013) 0-Distributive posets. Math Bohemica 138(3):325–335MathSciNetMATHGoogle Scholar
  17. Pawar YS (1978) A study in lattice theory. Ph. D. Thesis (submitted to Shivaji University, Kolhapur)Google Scholar
  18. Pawar YS, Thakare NK (1977) pm-Lattices. Algebra Universalis 7(2):259–263Google Scholar
  19. Pawar YS, Thakare NK (1978) 0-Distributive semilattices. Can Math Bull 21(4):469–481MathSciNetCrossRefMATHGoogle Scholar
  20. Pawar YS, Thakare NK (1982) The space of minimal prime ideals in a 0-distributive semilattices. Period Math Hungar 13(4):309–319MathSciNetCrossRefMATHGoogle Scholar
  21. Speed TP (1974) Spaces of ideals of distributive lattices II, minimal prime ideals. J Aust Math Soc 18:54–72MathSciNetCrossRefMATHGoogle Scholar
  22. Stone MH (1937) Topological representations of distributive lattices and Brouwerian logics. Časopis Pěst Mat Fys 67:1–25MATHGoogle Scholar
  23. Venkatanarasimhan PV (1970) Semi-ideals in posets. Math Ann 185:338–348MathSciNetCrossRefMATHGoogle Scholar
  24. Venkatanarasimhan PV (1971) Pseudo-complements in posets. Proc Am Math Soc 28:9–17MathSciNetCrossRefMATHGoogle Scholar
  25. Venkatanarasimhan PV (1972) Stone’s topology for pseudocomplemented and bicomplemented lattices. Trans Am Math Soc 170:57–70MathSciNetMATHGoogle Scholar
  26. Waphare BN, Joshi V (2005) On uniquely complemented posets. Order 22(1):11–20MathSciNetCrossRefMATHGoogle Scholar
  27. Waphare BN, Joshi V (2007) On distributive pairs in posets. Southeast Asian Bull Math 31(6):1205–1233MathSciNetMATHGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2016

Authors and Affiliations

  • Nilesh Mundlik
    • 1
  • Vinayak Joshi
    • 2
  • Radomír Halaš
    • 3
  1. 1.Department of MathematicsNowrosjee Wadia College of Arts and SciencePuneIndia
  2. 2.Department of MathematicsSavitribai Phule Pune UniversityPuneIndia
  3. 3.Department of Algebra and Geometry, Faculty of SciencePalacký University OlomoucOlomoucCzech Republic

Personalised recommendations